Alert archive / California / Wind Advisories in 2009
Wind Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 25, 2009, 12:47 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2009, 12:47 PM PDT (19:47 UTC)
- Expired
- Apr 26, 2009, 3:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 251947 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1247 PM PDT SAT APR 25 2009 ...GUSTY WINDS ACROSS PORTIONS OF THE SOUTHLAND... .AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER SOUTHERN NEVADA WILL CONTINUE TO SLIDE EASTWARD THROUGH TONIGHT. IN THE WAKE OF THIS SYSTEM...THERE IS INCREASING NORTHWEST UPPER LEVEL FLOW ACROSS THE REGION... WITH WINDS BEGINNING TO SURFACE AT LOWER ELEVATIONS. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE INTERSTATE 5 CORRIDOR IN THE MOUNTAINS...THE ANTELOPE VALLEY... AND SANTA YNEZ RANGE. CAZ059-260400- /O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1247 PM PDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS OF THE ANTELOPE VALLEY. THE GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOW DUST AND SAND...WITH VISIBILITIES LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-260400- /O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1247 PM PDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-260400- /O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1247 PM PDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-260400- /O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1247 PM PDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
2 follow-up statements
000 WWUS76 KLOX 260346 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 846 PM PDT SAT APR 25 2009 ...GUSTY WINDS ACROSS PORTIONS OF THE SOUTHLAND... .AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER SOUTHERN NEVADA WILL CONTINUE TO SLIDE EASTWARD THIS EVENING. IN THE WAKE OF THIS SYSTEM...GUSTY NORTHWEST WINDS WERE BEGINNING TO DEVELOP IN THE MOUNTAINS...WHERE WIND ADVISORIES REMAIN IN EFFECT. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE INTERSTATE 5 CORRIDOR IN THE MOUNTAINS AND IN THE SANTA YNEZ RANGE. GUSTY WINDS WILL ALSO AFFECT THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS. WINDS WERE BEGINNING TO DIMINISH IN THE ANTELOPE VALLEY...SO WIND ADVISORIES THERE WILL BE ALLOWED TO EXPIRE. CAZ059-260500- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 846 PM PDT SAT APR 25 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ053-054-261000- /O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 846 PM PDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-261000- /O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 846 PM PDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-261000- /O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 846 PM PDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DB
000 WWUS76 KLOX 260936 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 236 AM PDT SUN APR 26 2009 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHERLY WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. ALTHOUGH WIND ADVISORIES ARE NO LONGER IN EFFECT...LOCAL NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE ACROSS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY THROUGH THE MORNING. CAZ053-054-261045- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 236 AM PDT SUN APR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ CAZ052-261045- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 236 AM PDT SUN APR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ CAZ039-261045- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 236 AM PDT SUN APR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ RAT/DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:30 PM PDT, 17 minutes earlier.
Area forecast discussion, Apr 25, 12:30 PM PDT, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1230 PM PDT SAT APR 25 2009 UPDATED AVIATION SECTION .SHORT TERM (TODAY THROUGH MONDAY)... UPPER LOW PRESSURE SYSTEM NOW CENTERED OVER SOUTHERN NEVADA WILL CONTINUE TO SLIDE EASTWARD THROUGH THE DAY...LEAVING SOUTHERN CALIFORNIA IN A NORTHWEST FLOW PATTERN ALOFT. SUBSIDENCE AND COLD AIR ADVECTION IN THE WAKE OF THIS SYSTEM HAVE MOSTLY SCOURED OUT THE MARINE LAYER THIS MORNING...LEAVING PLENTY OF SUNSHINE ACROSS THE REGION. STRONGER WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE DAY... BRINGING BREEZY TO LOCALLY WINDY CONDITIONS TO MUCH OF THE AREA. WOULD GENERALLY EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS...HOWEVER MAY HAVE TO ISSUE ADVISORY WITH AFTERNOON PACKAGE FOR THE I5 CORRIDOR AND SBA COUNTY MOUNTAINS/SOUTH COAST...AS IT APPEARS WINDS WILL PEAK ACROSS THOSE AREAS THIS EVENING. WINDS IN ANTELOPE VALLEY WILL ALSO NEED TO BE WATCHED CLOSELY...BUT IT APPEARS THAT MODELS HAVE BACKED OFF A BIT ON THE STRENGTH OF THE ONSHORE FLOW FOR THIS AFTERNOON. TEMPERATURES EXPECTED TO BUMP UP A FEW DEGREES IN MOST AREAS TODAY DUE TO MORE SUNSHINE AND WEAKER ONSHORE FLOW. *** FROM PREVIOUS FORECAST *** WITH THE NORTHERLY FLOW AND COLD ADVECTION...MARINE INVERSION SHOULD BE RATHER WEAK. SO...DO NOT ANTICIPATE A SIGNIFICANT MARINE LAYER TONIGHT...WITH ONLY THE CENTRAL COAST AND SOUTHERN LAX COUNTY LIKELY TO SEE ANY STRATUS. TEMPS ON SUNDAY WILL BE SEVERAL DEGREES WARMER ACROSS THE HIGHER ELEVATIONS...BUT NEAR PERSISTENCE AT LOWER ELEVATIONS. FOR SUNDAY NIGHT/MONDAY...CYCLONIC FLOW WILL REMAIN OVER THE AREA. 00Z WRF INDICATES A PRETTY GOOD EDDY WHICH IS REASONABLE GIVEN THE STRONG WINDS ACROSS THE OUTER WATERS. WITH THIS EDDY THE MARINE LAYER SHOULD BE MUCH MORE WIDESPREAD BY MONDAY MORNING WITH SOME STRATUS REACHING THE COASTAL SLOPES. WITH THE EDDY AND DEEP MARINE LAYER...WILL MENTION SOME PATCHY DRIZZLE SOUTH OF POINT CONCEPTION. AS FOR TEMPS...MOST AREAS WILL BE A FEW DEGREES COOLER DUE TO INCREASED MARINE INFLUENCE AND LOWER THICKNESSES. .LONG TERM (TUESDAY THROUGH FRIDAY)...FOR TUESDAY AND WEDNESDAY ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT WITH AN UPPER LOW SPINNING MERRILY OVER THE PACIFIC NORTHWEST. WITH THIS PATTERN WILL EXPECT SOME SCATTERED MID/HIGH CLOUDS DRIFTING OVER THE AREA WITH A CONTINUED WIDESPREAD MARINE LAYER AS ONSHORE FLOW CONTINUES. TEMPS WILL REMAIN BELOW SEASONAL NORMS THROUGH WEDNESDAY...WITH WEDNESDAY LIKELY A COUPLE DEGREES WARMER AS H5 HEIGHTS INCREASE AND MARINE LAYER IS SLIGHTLY LESS WIDESPREAD. FOR THURSDAY/FRIDAY...MODELS DIVERGE DRAMATICALLY...RESULTING IN A VERY LOW CONFIDENCE FORECAST. IF THE GFS VERIFIES...THERE COULD BE SOME RAIN BY FRIDAY. OVERALL...WILL KEEP THURSDAY AND FRIDAY RATHER NONDESCRIPT WITH SOME PARTLY CLOUDY SKIES ABOVE THE MARINE LAYER AND NEAR SEASONABLE TEMPS...AND HOPE FOR BETTER MODEL CONSENSUS NEXT COUPLE OF SHIFTS. && .AVIATION...25/1800Z. AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT EAST. STRONG UPPER LEVEL WEST WINDS WILL BECOME MODERATE NORTHWEST EARLY IN THE PERIOD AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. MODERATE ONSHORE PRESSURE GRADIENT WILL BECOME MODERATE NORTHERLY THROUGH THE EVENING THEN A MODERATE TO STRONG ONSHORE GRADIENT WILL DEVELOP AFTER 26/18Z. A WEAK INVERSION WITH A BASE AROUND 2.5KFT IS EXPECTED TO DEVELOP OVERNIGHT. KLAX...THERE IS A CHANCE CIGS 012-015 WILL DEVELOP AFTER 26/09Z THEN GRADUALLY ASCEND AND BECOME SCATTERED THROUGH 26/21Z. IT IS VERY LIKELY A MODERATE AND GUSTY ONSHORE WINDS WILL PREVAIL EARLY THEN REDEVELOP AFT 26/20Z. KBUR...THERE IS A CHANCE CIGS AROUND 012 WILL DEVELOP AFTER 26/12Z AND PERSIST THROUGH THE REMAINDER OF THE PERIOD. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/THOMPSON AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:19 AM PDT | Gale Warning | LOX | 24 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.